

Committee on Personal Protective Equipment for Workplace Safety and Health Hybrid Meeting

May 8-9, 2024 Keck Center, Room 206

AGENDA

Zoom Information for Remote Participants:

Link: https://nasem.zoom.us/j/94952293618?pwd=a1lLQUIhbzJkRWYyTTZXSjUzL2R3QT09

Dial In: 1+470-250-9358 Meeting ID: 949 5229 3618 Password: 441351

MAY 8, 2024

Objectives	To discuss and provide input on National Personal Protective Technologies Laboratory (NPPTL) programmatic activities, including: The NIOSH Counterfeit N95® Challenge and ongoing NPPTL brand protection initiatives. Updates on NIOSH response to Congressional inquiry on reusable healthcare textiles (HCTs) for PPE and share key messages from NASEM workshop. Strategies for implementing respiratory protection for the public and workers without respiratory protection programs. Reviewing CDC/NIOSH priorities, NPPTL workforce plan, and potential new projects.	
Closed Session – Committee Members Only		
9:00 am (60 min)	Closed Session Committee Discussion	
Open Session		
10:00 am (10 min)	Welcome, Introductions, and Overview of Meeting Plans Melissa McDiarmid, Committee Chair	
10:10 am (5 min)	NPPTL Meeting Overview Maryann D'Alessandro, NPPTL Director	
10:15 am (95 min)	Session 1: NPPTL Brand Protection	
10:15 am	NPPTL Brand Protection Initiatives Lee Greenawald, Chief, NPPTL Evaluation and Testing Branch	

Committee on Personal Protective Equipment for Workplace Safety and Health AGENDA $\,$

10:35 am	Introduction of NIOSH Counterfeit N95® Challenge and Finalists Adam Smith, Senior Scientist, NPPTL
10:40 am	Overviews from Challenge Finalists (10 min each) David and Robert McSwain, Essayon Engineering - N95 FFR Validation App and Website Jieh Lei, Jasmine Brinson, and Rachel Lei - Digital Title - Digital Title Andy Moy, Co-founder and Board Member, Aegle – Provenio - Ethos-Authentication Standards for NIOSH Registry
11:10 am	 Committee Discussion - Next steps for challenge winners and brand protection initiatives What are the committee members' perspectives on the focus areas for brand protection given current NPPTL resources? How can NPPTL leverage and advance the approaches and technologies described by the Challenge finalists? Considering a holistic approach to brand protection and the approaches described in this session, what gaps remain, if any?
11:50 am (10 min)	Break
12:00 pm (90 min)	Session 2: Reusable Healthcare Textiles for PPE
12:00 pm	Discussion of Key Messages from Workshop Speakers Sundaresan Jayaraman, Workshop Chair
12:10 pm	Update on Report in Response to Congressional Inquiry Selcen Kilinc-Balci, Senior Service Fellow, NPPTL
12:30 pm	Committee Discussion
	 Have the key messages from workshop speakers been addressed in the NIOSH report on HCTs? What additional benefits and challenges of reusable HCTs should be included in the NIOSH report? What suggestions do you have for additional specific recommendations that should be added? Should the recommendations in this report be prioritized? How could actionable recommendations be addressed in the report? How can interested parties act on this report? What areas described in the report should involve NIOSH or NPPTL national leadership?
1:30 pm (60 min)	LUNCH
2:30 pm (120 min)	Session 3: Strategies to Address the Consensus Recommendations on Respiratory Protection for the Public and Workers without Respiratory Protection Programs
2:30 pm	Overview of Report Framework Sundaresan Jayaraman, Consensus Study Committee Member

Committee on Personal Protective Equipment for Workplace Safety and Health AGENDA

2:40 pm

Updates from Study Sponsors

Maryann D'Alessandro, NPPTL Director Susan Stone, Senior Environmental Health Scientist, EPA

3:00 pm

Federal Partners Discussion

The discussion will begin with each discussant sharing:

- One to two things needed to move the implementation of the report frameworks and recommendations forward.
- 2. Where their agency/organization can provide the most value based on the framework.
- 3. Possible barriers to moving forward.

Invited Discussants:

Sarah Coefield, Air Quality Specialist, EPA
Catherine Evans, Interdisciplinary Scientist, ASPR
Alexander Kallen, Chief of the Prevention and Response Branch, NCEZID
Marina Kozak, PHEMCE Division Director, ASPR
Andrew Levinson, Director of Standards and Guidance, OSHA
Deborah Esbitt, Health Scientist, ASPR
Pamela Payne, Senior Program Analyst, ASPR
Satish Pillai, Associate Director, NCEZID
C. Matthew Sharkey, Biologist, ASPR
Judy Staveley, Biotechnologist, ASPR

3:45 pm

Committee Discussion

Invited Discussant:

David Michaels, Professor, George Washington University SPH

Discussion Questions:

- 1. From your perspectives based on what you heard what would you consider to be top priorities for NPPTL to start with?
- 2. Are there groups or potential partners in this space that have not yet been considered (e.g., workers or occupations interacting with wildlife and livestock)?
- 3. What are some potential outputs (e.g., published paper)?

4:30 pm (15 min)

Day 1 Wrap-Up

Melissa McDiarmid, Committee Chair

4:45 pm

ADJOURN

MAY 9, 2024

Open Session		
10:00 am (10 min)	Welcome, Review of Day 1, Overview of Day 2 Plans Sundaresan Jayaraman, Committee Vice Chair	
10:10 am (120 min)	Session 4: Overview of CDC, NIOSH, and NPPTL Priorities and Perspectives on Impact	
10:10 am	Overview of Priorities and Perspectives on Impact Maryann D'Alessandro, Director, NPPTL Jonisha Pollard, Chief, NPPTL Research Branch Jeffrey Peterson, Chief, NPPTL Conformity Verification and Standards Development Branch Lee Greenawald, Chief, NPPTL Evaluation and Testing Branch	
11:10 am	 Committee Discussion In consideration of the described analysis, how is NPPTL positioned to meet the PPE needs of the nation? What could NPPTL consider adding to their priority list if provided with additional resources? What could NPPTL consider prioritizing if provided with fewer resources? How can NPPTL address the challenges, given its strategic mission and resources available? 	
12:10 pm (25 min)	Session 5: NPPTL Project Review	
12:10 pm	Overview Jonisha Pollard, Chief, NPPTL Research Branch	
12:15 pm	Development of a Standardized Simulated Workplace Protection Factor (SWPF) Protocol Ziqing Zhuang, NPPTL Staff	
12:25 pm	Committee Q&A	
12:35 pm (10 min)	Day 2 Wrap-Up, Next Steps, and Closing Remarks Melissa McDiarmid, Committee Chair Maryann D'Alessandro, NPPTL Director	
12:45 pm	ADJOURN	